Tapering LYRICA/ Withdrawal Symptoms

Discussion in 'Fibromyalgia Main Forum' started by CAAnnieB, Dec 11, 2008.

  1. CAAnnieB

    CAAnnieB New Member

    I have decided to TRY to get off Lyrica in hopes that I can shed the unwanted weight that I gained while on this med. I've been trying to do this for the past 6 months...

    Every time I try to decrease my Lyrica doseage; I end up getting withdrawal headaches/ Migraines daily! I DO have effective headache treatments (Imitrex & Relpax), but it is still a bummer to wake up every A.M. with my head reacting like this! Plus I don't like the idea of taking my Migraine meds daily.

    In addition to the daily headaches, I've also become a bit irritable. I have had all over body itching that I thought was a reaction to Naprosyn, but now I'm wondering if this isn't also a withdrawal symptom from the Lyrica? No rash...just the sensation of itching all over my bod~ it comes & goes.

    Has anyone had these withdrawal symptoms? Did you find anything that was helpful in minimizing the symptoms while you tapered off the Lyrica?

    AND...Did anyone have success in LOSING the weight they gained from Lyrica after discontinuing the med? I sure hope that I can get rid of the extra 25 lbs that I gained! I'm not used to carrying around unwanted weight. I haven't weighed this much since I was pregnant 23 years ago! Ugh.

    Thanks for any input/ suggestions.

  2. feathermelightly

    feathermelightly New Member

    I came down with laryngeal edema - drowning in my own fluids - an allergic reaction so I had to quit cold turkey. The next six weeks were awful. Not only did the pain return, I had withdrawal symptoms to put up with. I was miserable.

    I did lose the 20+ lbs. Then I went on a gluten free diet and lost another 30. Those extra pounds really affected me poorly - breathing problems especially. That stuff is nasty.
  3. quanked

    quanked Member

    I began lyrica about a 7 weeks ago. I stopped for a couple of weeks because of headaches (I think). Then I started it up again a week ago. I have had bad nausea. I think it is gone. I take 25 mgs a day at night. I am now having lots of bumpitty bump in my heart and breathing seems difficult at times. I am not sure that I am getting any pain relief or maybe I have not been taking it long enough.

    I do not want to take it. I have not gained any weight. I cannot see the purpose of the drug as I am not seeing any significant improvements in my daily functioning given the discomfort I have experienced so far.

    How long did you take lyrica and did it provide significant pain relief? Do you think your time on it was worth enduring any negative symptoms?
  4. petemora

    petemora Member

    I've been trying to eliminate my noon dose (I still take one in the morning, and two at bedtime) because Cymbalta seems to work so much better.

    Anyway, I have noticed almost daily headaches and, of course, the pain is coming back.

    Maybe Lyrica works well with Cymbalta? I don't know.

    I think I'm going to try to get through the Holidays and then decide what to do....

    Janice P.
  5. singingirl

    singingirl New Member

    I have been on Lyrica for about 4 months now. 25mg is a very low dosge. I started out at 50mg 2 times a day and after 1 month and not feeling much relief, I started taking 75 mg 2 times a day. I started feeling much better. 6 weeks ago my new Rhemy added 100mg Tramadol ex 1 time a day along with therapy (stretching, massage and e stim) and I am doing soooo much better. Usually this time of the year I can hardly move to do anything, but I put ALL the decorations on my Christmas tree last week by myself. That was a great accomplishment.
  6. CAAnnieB

    CAAnnieB New Member

    Hi all,

    Thanks for your replies! My headaches are MUCH better now! I am not needing to treat them with my Migraine meds...The dull headaches that I wake up with are fading away as the day progresses. I'm so thankful! I think I'm over the worse withdrawal symptoms.

    I'm currently only taking 25mg at night, which is a TINY amount. In a day or 2; I will try eliminating that dose & then I will be off the Lyrica! Wow, it's only taken me about 6 months to do this!

    Quanked...I have been taking Lyrica since January of this year. At the most, I was taking about 200-300mg daily. I initially experienced some bothersome side effects: swelling/ fluid retention, fatigue, blurry vision...Those side effects went away after about a month, except for the weight gain.

    I have had TERRIFIC pain relief on the Lyrica! It has helped me more than ANY other treatment...& believe me; I've tried MANY different treatments over the years! (Meds & otherwise)

    I also experienced an improvement in my overall mood/ outlook on life. I have been able to do more things physically this year...things I had pretty much given up on over the past 15 years due to the extreme pain that usually occurred with the activities. I even went rafting down the river with my kids this summer, which before Lyrica, would have totally been impossible!

    Has it been worth it to endure the negative side effects? You bet! If I had not gained the 25 pounds; I'd absolutely be staying on the Lyrica. Call me vain...but I am miserable weighing this much & it is bugging me to no end! If I had gained a bit of weight & then stayed there; I suppose that I could deal with that, but I continue to gain every month. Ugh.

    I'm trying to go off the Lyrica in hopes that I can lose this unwanted weight. I sure hope it comes off! I realize that I may become so miserable with pain again that I may opt to go back on the Lyrica if it gets as severe as it was before.

    Now that I've experienced significant pain relief; I do not want to go back to feeling that awful pain every day! The Lyrica also eliminated my IBS & Gastritis pain and helped with Arthritis pain. It really was a God-send. And I'm probably nuts for going off of it, but it's just something I feel I need to try right now.

    If they could only come up with a Lyrica-type drug that doesn't pack on the pounds! Maybe someday, huh?!

  7. CAAnnieB

    CAAnnieB New Member

    When I was taking 200mg Lyrica daily; I had the best control of my Migraines. My headache/ Neurologist Dr. told me that the Lyrica was probably a very effective Migraine preventer/ prophylaxis.

    Another good reason to stay on the Lyrica!

    I may find the benefits outweigh the negatives in the end...

  8. jmq

    jmq New Member

    Not that I am ready to go off Lyrica. I am just starting it and having wonderful results....much less pain and slight more energy. >>>>>But the appetite is CRAZZZY. I have gained about 12 pounds over a month.....It is getting out of control. It is some water retention...but mainly eating tooooo much...and craving sweets big time.

    SIGH>>>>its always something.

    PLUMP jmq